Varicose Vein Ablation complications??

  1. My father recently had varicose vein ablation in both of his legs. He was on ibuprofen and zantac for a while, I think for about a week after surgery. He has been experiencing some marked fatigue in his legs. In between leg surgeries he was complaining that he couldn't even walk down his driveway without getting SOB. He stated to me that "something just doesn't feel right". He said he has been "so achy and tired". Well, he saw his vein surgeon Friday and the Dr said that because he is overweight, he likely was not healing so fast. In addition, he has been standing at work everyday (he is 62 and overweight). So, I guess the Dr wasn't so worried. Asked him about his smoking habits, I believe.

    Well, he called me (yeah, ME!! ) tonite and told me again that he feels "something is really wrong". That he can barely even move around right now his legs are so achy and hurting so bad. I told him that it is likely from his standing so much and not moving around enough...or elevating his legs enough. He remains CONVINCED that something is horribly wrong and that his DR just blew him off. He also says he has been cold for a while and his stomach has been hurting on and off. Now I am getting really worried

    Ok. Is my Dad just a big baby or what??? Anyone familiar w/complications that can arise from this type of surgery? If he is not on a blood thinner still, is there chance for blood clots? Certainly he would have more symptoms though? If he is in pain that will just have to resolve on its own, can he take something.........say, aspirin or more ibu to help with the ache??

    Next time I am going with him to the Dr!!! . ApparantlyI am the only one intelligent enough in my family to ask questions!! (they all have White Coat fear, LOL) You know, where they expect the DR to just think of all this stuff and blurt it out

    Thanks for any guidance!
    •  

close